Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have been taking restyl psychiatrist prescribed, changed to melatonin, no sound sleep, started restyl. side effects discontinuing?

I have been taking restyl in different doses for the past few years.On the advise of psychiatrist tried several medicines without any use like restyl.Fore months ago started melatonin 50 mg per day and stopped restyl for a month.I could sleep without restyl also but sleep is never sound.Again picked restyl and now iam using melatonin 50 mg and restyl 0.25 of 0.5mg.Can i stop restyl without any great side effects.What is the best medicine for me ?I do walking for an hour.But never fell asleep without medicine.Can i bream this cycle of medicine and get natural sleep which is restoring energy ?
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  189
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Welcome to health care magic
I can understand your situation. I appreciate your effort to seek online support.
Restyl contains alprazolam which is a sedative hypnotic drug. With chronic use, person becomes dependent and experience withdrawl features if abruptly stops. However, it can be gradually tapered off. Take help of a psychiatrist for this. You will definitely have normal sleep without restyl.
Secondly, maintain proper sleep hygiene and balanced diet. Try some relaxation exercises like deep breathing, yoga or meditation.

Hope it helps
Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Sat, 27 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor